Have been on opana 40 mg extended release for approx 6 months now. Have any of you tried to stop taking it on your own? If so, did you experience any withdrawal symptoms?
19 Feb 2011
Opana is a relatively newer opiate. A bit stronger than morphine. Stopping cold turkey is not recommended. Tapering or weaning off of it is best. Detoxing off opiates is like having a bad flu with all the symptoms that come with it; nausea, vomiting, sweating, chills, goose bumps, hot-cold-hot-cold, diarrhea, irritability, restless leg syndrome. With opiates you're on a downer, so coming off you'll feel like you're on an upper. Unable to sleep, intolerant to bullshit, emotions escalate, you become more emotional, your emotions have been numb for 6 months so when you come off it your emotions will come through. Make sure your Dr gives you something for sleep, anxiety and nausea. Long term effects after stopping opiates... you may still have trouble sleeping or having a good nights sleep, you may have restless leg syndrome, cant sit still in bed, leg twitches, irritability, inpatient. It may be a good idea to seek a therapist while going through this...
if unfiltered emotions have been numb then seeing a therapist will help you sort through them now that your off it or coming down off it. Remember withdrawals depend on how long you've been on opiates, how much opiates your on and if you have the support to get through it. Listen to your body. Dont let Dr's force you into doing something you're not ready to do. If unsure, get a second opinion.
Not being on opiates will be the best thing for you, long term. There are many support networks out there for you dealing with pain; physical, mental, emotional and spiritual, opiate dependence (not to be confused with opiate addiction) is also something your body knows no difference if a prescription from the Dr or not. Be surrounded with positive people and get in with different support groups. It will be very helpful for you in the long run. Get rid of the negative people that surround you, it will make life harder for you with them around you. If you are required to take opiates for an illness that has no cure, then do the best you can in the realm of your health but do something and keep moving the best way you can. If you have no family support, which can be very painful, surround yourself with maybe a Caregiver support group (learning how to take care of yourself again), or a Grief support group (learn to griev your old self and learn to live a NEW normal for you)... there are many resources out there for anyone and everyone. Dont be ashamed. Its your life and how you want to live it!
27 Feb 2012
Hi, I just read your post about stopping taking Opana ER on your own. Yes, I am doing that right now, but don't suggest it to anyone... ask your doctor how to go about it. I finally did. YES, there are awful withdrawal symptoms typical with opiates... aching, flu-like symptoms... bad migraine headaches... chills... hot flashes... and on and on.
I was put on it for severe chronic back pain issues about 30 days ago after being on Methadone for a while (which also did not help) and it did absolutely nothing to help w/the pain as neither did the Methadone. My doctor got me up to a dose of 60mg of Opana per day and all I had were a lot of nasty side effects. So, am getting off of it, but hate taking it (to avoid the withdrawal that comes) because it makes me feel so lousy when I do.
I tried to go cold turkey and that was intolerable. So I basically just take a tablet when I am feeling REALLY bad. Tomorrow I am being switched to a different long acting pain medication and the doc said I can just stop the Opana tomorrow and start the new one and there won't be anymore withdrawal. Thank, God... this has been a weekend from HELL.
My very best to you in your coming off of the Opana... definitely taper if you can tolerate the side effects of the Opana (if you go it alone)... but I do hope you ask your doctor for tapering directions.
Opana, in my humble opinion, is one nasty drug! My side effects were severe depression and severe anxiety, nausea/no appetite and a migraine/type headache. AND the Opana did NOTHING for my severe chronic back pain. Go figure! :(
Take good care, Gracie
- Opana Information for Consumers
- Opana Information for Healthcare Professionals (includes dosage details)
- Side Effects of Opana (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... problem and seems to be working. so, time to go off of the opana. went to an addiction dr. since my pcp who prescribed opana seems clueless to ...
4 answers • 16 Aug 2009
Tryptophan - Was on 300 mgs 5-HTP for about 1mo; coming off Opana's to Methadone-MY CHOICE - after 6
Trying to find out more info about L-trytophan... Had tried 5htp while I was going down from Opana's to Methadone - MY DECISION; I refused to ...
3 answers • 30 Mar 2011
I dont know how it happened, and has never happened before. i am very nervous as i have been taking it for over ayear. what should i expect, any kind ...
2 answers • 25 Oct 2011
I had Back surgery about 6 1/2 Years ago. I was on Hydrocodone about 1 1/2 Years. (I decided to Quit taking the Meds). I was able to stop at Home. ...
3 answers • 2 May 2012
withdrawals are my body fills limp and numb, very sensitive to change of temperture in house, still taking norco 10-325 four times a day,can,t sleep ...
1 answer • 31 Jan 2013